The Latest News

Reports of Deaths Related to Vaping

The Food and Drug Administration (FDA) has alerted the public to thousands of reports of serious lung illnesses associated with vaping, including dozens of deaths. They’re working with the Centers for Disease Control and Prevention (CDC) to investigate the cause of these illnesses. Many of the suspect products tested by the states or federal health officials have been identified as vaping products containing THC, the main psychotropic (mind-altering) ingredient in marijuana. Some of the patients reported vaping a mixture of THC and nicotine; and some reported vaping nicotine alone. (For more details, read this blog post.) While the CDC and FDA continue to investigate possible other contributing substances, CDC has identified a thickening agent—Vitamin E acetate—as a chemical of concern among people with e-cigarette or vaping associated lung injuries. They recommend that people should not use any product containing Vitamin E acetate, or any vaping products containing THC; particularly from informal sources like friends, family, or in-person and online dealers. They also warn against modifying any products purchased in stores, or using any vaping products bought on the street. The FDA is asking people, including health professionals, to report any adverse (negative) effects of vaping products. The CDC has posted an information page for consumers.